Elias Zikkos     (Khalifa University, PO. Box 127788 Abu Dhabi, United Arab Emirates)


For a class of sets with multiple terms
$$ \{\lambda_n,\mu_n\}_{n=1}^{\infty}:=\{\underbrace{\lambda_1,\lambda_1,\dots,\lambda_1}_{\mu_1 - times},
\underbrace{\lambda_2,\lambda_2,\dots,\lambda_2}_{\mu_2 - times},\dots,
\underbrace{\lambda_k,\lambda_k,\dots,\lambda_k}_{\mu_k - times},\dots\},$$having density \(d\) counting multiplicities, and a doubly-indexed sequence of non-zero complex numbers\linebr eak \(\{d_{n,k}:\, n\in\mathbb{N},\, k=0,1,\dots ,\mu_n-1\} \) satisfying certain growth conditions, we consider a moment problem of the form $$\int_{-\infty}^{\infty}e^{-2w(t)}t^k e^{\lambda_n t}f(t)\, dt=d_{n,k},\quad \forall\,\, n\in\mathbb{N}\quad \text{and}\quad k=0,1,2,\dots, \mu_n-1,$$ in weighted \(L^2 (-\infty, \infty)\) spaces. We obtain a solution \(f\) which extends analytically as an entire function, admitting a Taylor–Dirichlet series representation $$ f(z)=\sum_{n=1}^{\infty}\Big(\sum_{k=0}^{\mu_n-1}c_{n,k} z^k\Big) e^{\lambda_n z},\quad c_{n,k}\in \mathbb{C},\quad\forall\,\, z\in \mathbb{C}. $$ The proof depends on our previous work where we characterized the closed span of the exponential system \(\{t^k e^{\lambda_n t}:\, n\in\mathbb{N},\,\, k=0,1,2,\dots,\mu_n-1\}\) in weighted \(L^2 (-\infty, \infty)\) spaces, and also derived a sharp upper bound for the norm of elements of a biorthogonal sequence to the exponential system. The proof also utilizes notions from Non-Harmonic Fourier series such as Bessel and Riesz–Fischer sequences. 


Moment problems, Exponential systems, Biorthogonal families, Weighted Banach spaces, Bessel and Riesz–Fischer sequences

Full Text:



Anderson J.M., Binmore K.G. Closure theorems with applications to entire functions with gaps. Trans. Amer. Math. Soc., 1971. Vol. 161. P. 381–400. DOI: 10.2307/1995948

Borichev A. On the closure of polynomials in weighted spaces of functions on the real line. Indiana Univ. Math. J., 2001. Vol. 50. No. 2. P. 829–846. DOI: 10.1512/iumj.2001.50.2044

Casazza P., Christensen O., Li S., Lindner A. Riesz–Fischer sequences and lower frame bounds. Z. Anal. Anwend., 2002. Vol. 21. No. 2. P. 305–314. DOI: 10.4171/ZAA/1079

Christensen O. An Introduction to Frames and Riesz Bases. Appl. Numer. Harmon. Anal. Basel: Birkhäuser, Springer, 2003. 440 p. DOI: 10.1007/978-0-8176-8224-8

Malliavin P. Sur quelques procédés d’extrapolation. Acta Math., 1955. Vol. 93. P. 179–255. DOI: 10.1007/BF02392523

Young R.M. An Introduction to Nonharmonic Fourier Series. Revised first edition. San Diego, CA: Academic Press, Inc., 2001. 234 p.

Zikkos E. Completeness of an exponential system in weighted Banach spaces and closure of its linear span. J. Approx. Theory, 2007. Vol. 146. No. 1. P. 115–148. DOI: 10.1016/j.jat.2006.12.002

Zikkos E. The closed span of some exponential system in weighted Banach spaces on the real line and a moment problem. Analysis Math., 2018. Vol. 44. No. 4. P. 605–630. DOI: 10.1007/s10476-018-0311-0


Article Metrics

Metrics Loading ...


  • There are currently no refbacks.